Alert archive / South Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 17, 2005, 6:35 PM EDT for Charleston County, South Carolina. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2005, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 17, 2005, 8:30 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:55 PM EDT | FLASH FLOOD | West Ashley, SC | SYCAMORE AVENUE FLOODED IN THE ASHLEY FOREST SUBDIVISION. WATER IS UP TO HOUSES. |
| Aug 17, 7:00 PM EDT | FLASH FLOOD | Charleston, SC | SIGNIFICANT FLOODING OF THE DOWNTOWN AREA. CHARLESTON POLICE DEPARTMENT REPORTS NUMEROUS CARS UNDER WATER WITH MANY ROADS CLOSED DUE TO HIGH WATER. A FEW OF THESE STREETS INCLUDE MEETING STREET AND THE CROSSTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2451 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 172235 FFWCHS SCC019-180030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 635 PM EDT WED AUG 17 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 830 PM EDT * AT 635 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF VERY HEAVY RAIN EXTENDING FROM WEST ASHLEY...THROUGH DOWNTOWN CHARLESTON TO THE ISLE OF PALM...DRIFTING SOUTHWEST AT 5 TO 10 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN ACROSS MUCH OF THIS AREA. HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH 8 PM AND WITH HIGH TIDE RAPIDLY APPROACHING IN THE CHARLESTON HARBOR...THE RISK FOR FLASH FLOODING WILL BE HIGH. SPOTTERS AND LAW ENFORCEMENT OFFICIALS REPORT SOME FLASH FLOODING IS BEGINNING TO OCCUR IN THE MOUNT PLEASANT AND DOWNTOWN CHARLESTON AREAS. * FLASH FLOODING IS EXPECTED IN AND AROUND... DOWNTOWN CHARLESTON... MOUNT PLEASANT... WEST ASHLEY... JOHNS ISLAND... ISLE OF PALMS... TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3276 7976 3287 7981 3281 8013 3272 8012 $$
2 follow-up statements
000 WGUS72 KCHS 172315 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 715 PM EDT WED AUG 17 2005 SCC019-180030- CHARLESTON- 715 PM EDT WED AUG 17 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CHARLESTON COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF MODERATE TO OCCASIONALLY HEAVY RAIN EXTENDING FROM ADAMS RUN THROUGH WEST ASHLEY...DOWNTOWN CHARLESTON AND SULLIVANS ISLAND. THE LINE WAS SINKING SLOWLY SOUTH SOUTHWEST AT 5 TO 10 MPH. NUMEROUS REPORTS OF FLASH FLOODING HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE... MAINLY IN THE WEST ASHLEY AND DOWNTOWN CHARLESTON AREAS. AT 7 PM... THE CHARLESTON POLICE DEPARTMENT REPORTED THAT MANY ROADS IN THE DOWNTOWN AREA ARE CLOSED WITH NUMEROUS CARS FLOODED. ALTHOUGH HEAVY RAINS HAVE CURRENTLY PUSHED OUT OF THE DOWNTOWN AREA...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO SUBSIDE. FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN CHARLESTON... ISLE OF PALMS...MOUNT PLEASANT...SULLIVANS ISLAND AND WEST ASHLEY. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 7976 3287 7981 3281 8013 3272 8012 $$
000 WGUS72 KCHS 172350 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 750 PM EDT WED AUG 17 2005 SCC019-180030- CHARLESTON- 750 PM EDT WED AUG 17 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CHARLESTON COUNTY... AT 750 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SPOTTY LIGHT RAIN FALLING ACROSS MUCH OF CHARLESTON COUNTY...EXCEPT FOR A LINE OF THUNDERSTORMS EXTENDING FROM 3 MILES SOUTH OF ADAMS RUN TO SEABROOK ISLAND AND EDISTO ISLAND. REPORTS FROM NATIONAL WEATHER SERVICE SPOTTERS AND LAW ENFORCEMENT INDICATE FLASH FLOODING CONTINUES ACROSS PORTIONS OF WEST ASHLEY...DOWNTOWN CHARLESTON AND MOUNT PLEASANT. WHILE THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE. KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 7976 3287 7981 3281 8013 3272 8012 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:09 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 17, 3:09 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT WED AUG 17 2005
.SHORT TERM /TONIGHT THRU FRI NIGHT/...SURFACE COLD FRONT AND LOW
LEVEL TROUGH NOW NEAR THE NC/SC BORDER TO GET AN EXTRA PUSH S FROM
DEVELOPING CONVECTION NOW OCCURRING IN AND NEAR THE NRN CWA. THUS IT
LOOKS LIKE THE BOUNDARY WILL MAKE IT INTO THE SC FCST AREA LATE
TONIGHT...AND TO NEAR THE SAV RIVER ON THU. COMBINATION OF GOOD
UPWARD MOTION...UPPER DIVERGENCE AND STRONG LOW LEVEL CONVERGENCE
SUGGESTS 50-60 PERCENT
POPS IN SC TONIGHT/THU...TRENDING POPS DOWN TO 30-40 PERCENT IN SE
GA. WITH INTERACTION OF THE SEA BREEZE THIS EVE AND AGAIN THU
AFTERNOON/EVE...SOME STRONG TSTMS ARE EXPECTED AND WILL MENTION IN
THE HWO.
MEANWHILE...HEAT ADVISORY FOR THIS EVE WILL CONTINUE WITH PRESENT
HEAT INDICES 105-110 DEGREES IN MANY LOCATIONS. WILL SEE HOW LATER
RADAR TRENDS DEVELOP AS TO WHETHER WE CAN CANCEL PARTS OF THE HEAT
ADVISORY EARLY.
LOOKS LIKE ANOTHER HEAT ADVISORY FOR THE CENTRAL AND SRN CWA ON
THU...WITH THE COLD FRONT/TROUGH MAKING IT TO NEAR A NBC-TBR LINE.
HEAT INDEX TO REACH NEAR 105 IN THE AREA FROM NBC-TBR...WITH 105-108
IN AREAS TO THE S AND AWAY FROM THE IMMEDIATE COAST. WILL THUS CARRY
ANOTHER HEAT ADVISORY FOR ALL BUT JENKINS AND SCREVEN COUNTIES IN
GA...AND FOR BEAUFORT AND JASPER COUNTIES IN SC. THE CHANGE IN AIR
MASS WILL BE SOMEWHAT NOTICEABLE TO THE N...WHERE TEMPS WILL HOLD IN
THE 80S TO NEAR 90 AND AFTERNOON HEAT INDICES WILL BE CLOSER TO 100.
BUT WITH SEA BREEZE RAISING AFTERNOON DEWPTS I WILL MENTION THE HEAT
INDEX AGAIN FOR THE COASTAL SC COUNTIES...BUT NO HIGHER THAN 104
DEGREES.
REMNANTS OF THE FRONT BEGINS TO DISSIPATE OR LIFT BACK N THU
NIGHT/FRI...WITH LEE TROUGH TRYING TO REDEVELOP. THIS WILL ALLOW FOR
ALL AREAS AWAY FROM THE COAST TO LIKELY REQUIRE YET ANOTHER HEAT
ADVISORY ON FRI. POPS TO TREND BACK TO 20-30 PERCENT DURING THIS
TIME.
&&
.LONG TERM /SAT THRU WED/...MID AND UPPER RIDGING BEGINS TO BREAK
DOWN BY EARLY NEXT WEEK...AS LONG WAVE TROUGH MOVES INTO THE E. THIS
WILL ALLOW FOR A COLD FRONT TO AT LEAST APPROACH THE FCST AREA...BUT
NOT YET SURE HOW FAR IT WILL GET. PERHAPS IT GETS AS FAR S AS THE
SAV RIVER...BUT WITH STILL SOME UNCERTAINTY WILL JUST MAINTAIN
SCATTERED...MAINLY DIURNAL POPS THRU THE EXTENDED PERIODS...AND
TREND TEMPS SLOWLY BACK CLOSER TO NORMAL.
WHATEVER WX IS OCCURRING WITH WHAT USED TO BE TROPICAL DEPRESSION 10
WILL STILL BE FAR TO OUR SE DURING NEXT WEEK.
&&
.MARINE...UPR LVL RIDGE WITH APCHG FNTL BNDRY FROM THE N WILL KEEP A
GENERAL S-SW FLOW OVR THE WATERS THRU THE WEEKEND. ONE WRINKLE IN
THAT THINKING IS THE CURRENT SFC BNDRY SINKING S THRU ILM/S WATERS.
BNDRY MAY SETTLE AS FAR S AS THE SAVANNAH RIVER BY TMRW...MAKING FOR
ELY WINDS THE FIRST HALF OF TMRW. WILL TREAT AS VRBL TNGT INTO TMRW
FOR THE NRN WATERS WHILE KEEPING S-SW WINDS FOR SRN WATERS. BNDRY
DISSIPATES THU NGT AND FRI-SUN WILL REMAIN SW IN THE MRNG THEN BACK
TO S IN THE AFTN THEN VEER TO SW IN THE OVRNGT PDS. NEXT CONCERN
COMES EARLY NEXT WEEK AS A FAIRLY POTENT FNTL BNDRY LOOKS TO
ENCROACH UPON THE MARINE AREA. HAVE BROUGHT THE FNT AS FAR AS THE
SAVANNAH RIVER AND IT MAY EVEN SINK DOWN TO THE ALTAMAHA...MAKING
FOR NE-E WINDS BEHIND THE FNT FOR THE START OF NEXT WEEK.
SPEEDS OVERALL REMAIN AOB 15 KT AS NO SIGNIFICANT PRES GRAD APPEARS
DESPITE THE FNTL PASSAGES AND SEAS REMAIN AOB 4 FT.
&&
.AVIATION...CONVECTION BREAKING OUT THIS AFTN ABOUT 35NM N OF KCHS
AND IS DRIFTING SE. QUESTION IS IF ACTIVITY WILL BE SEEN AT EITHER
TERMINAL...ESP WITH SFC BNDRY DRIFTING S FROM THE ILM CWFA INTO THE
CHS CWFA. HELD OFF INCLUDING ANY PRECIP TEMPO GROUPS FOR EITHER
TERMINAL BUT DID RUN WITH CB/S AS CONFIDENCE IS NOT HIGH ENOUGH FOR
DEFINITIVE INCLUSION. PRECIP THREAT SHOULD END BY ARND 18/02Z WITH
THE NEXT CONCERN BEING VSBYS.
VSBYS DROPPED TO MVFR AT KSAV FOR ONLY AN HOUR THIS MRNG WITH KCHS
REMAINING SOLIDLY IN MVFR OVRNGT THRU 17/15Z WHEN IT JUMPED INTO
VFR. MVFR CONDS XPCTD OVRNGT INTO TMRW MRNG MAINLY AT KCHS. KSAV MAY
ONLY SEE AN HOUR OR SO OF MVFR CONDS ARND SUNRISE.
INCLUDED CB/S FOR BOTH TERMINALS IN THE TAIL END OF THE 17/18Z TAFS
AS SFC BNDRY WILL CONT TO SAG S WHICH MAY SPARK OFF EARLY DAY
SHWRS/TSTMS...BUT AGAIN CONFIDENCE IS TOO LOW TO INCLUDE ANYTHING
OTHER THAN CB/S.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FOR GAZ087-088-099>101-114>119-137>141 TIL 7 PM
THIS EVE.
HEAT ADVISORY FOR GAZ099>101-114>119-137>141 NOON TIL 7 PM THU.
SC...HEAT ADVISORY FOR SCZ040-042>045-047>051 TIL 7 PM THIS EVE.
HEAT ADVISORY FOR SCZ047-048-051 FROM NOON TIL 7 PM THU.
MARINE...NONE.
&&
33/08Hazardous weather outlook, Aug 17, 4:47 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 447 PM EDT WED AUG 17 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 447 PM EDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT. .STRONG THUNDERSTORMS...THE IS A CHANCE OF STRONG THUNDERSTORMS IN PARTS OF THE AREA THIS AFTERNOON AND EVENING...ESPECIALLY IN SOUTH CAROLINA. GUSTY WINDS...FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINS AND SMALL HAIL IS EXPECTED. ISOLATED SEVERE WEATHER WITH WIND GUSTS PAST 60 MPH AND LARGE HAIL ARE ALSO POSSIBLE. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK OR FROM VARIOUS WARNINGS OR STATEMENTS THAT ARE ISSUED FOR ADDITIONAL INFORMATION. .HEAT INDICES...HIGH TEMPERATURES IN THE MIDDLE 90S WITH MODERATE TO HIGH HUMIDITY WILL MAINTAIN HEAT INDICES UP TO 110 DEGREES IN SOME AREAS THIS EVENING. THEREFORE...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR MANY AREAS AWAY FROM THE IMMEDIATE COAST. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...AND FOR THE OHOOPEE RIVER AT REIDSVILLE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND RIVER FLOOD WARNING FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .STRONG THUNDERSTORMS...THERE IS A CHANCE OF STRONG THUNDERSTORMS THURSDAY AFTERNOON AND EVENING IN PARTS OF THE FORECAST AREA. GUSTY WINDS...FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINS AND SMALL HAIL IS EXPECTED. .HEAT INDICES...HIGH TEMPERATURES IN THE LOWER TO UPPER 90S WITH MODERATE TO HIGH HUMIDITY WILL ALLOW HEAT INDICES TO REACH UP TO 110 DEGREES IN SOME AREAS THURSDAY AFTERNOON. THEREFORE...A HEAT ADVISORY HAS BEEN ISSUED FOR MANY AREAS SOUTH OF A LINE FROM BEAUFORT TO STATESBORO AND METTER FROM NOON UNTIL 7 PM EDT THURSDAY. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. ANOTHER HEAT ADVISORY MAY BE REQUIRED FOR MOST LOCATIONS ON FRIDAY WITH SIMILAR HEAT INDICES IN THE AFTERNOON. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...AND FOR THE OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS REQUESTED THROUGH THIS EVENING DUE TO THE POTENTIAL FOR ISOLATED SEVERE WEATHER. 33
In the hours before
Special weather statement, Aug 17, 3:56 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT WED AUG 17 2005 SCZ050-172030- CHARLESTON- 356 PM EDT WED AUG 17 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 430 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES EAST NORTHEAST OF MCCLELLANVILLE... MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS MCCLELLANVILLE AND THE CAPE ROMAIN NATIONAL WILDLIFE REFUGE THROUGH 430 PM. THIS INCLUDES HIGHWAY 17 BETWEEN THE SOUTH SANTEE RIVER AND MCCLELLANVILLE. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 17, 4:18 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 418 PM EDT WED AUG 17 2005 SCZ045-172100- BERKELEY- 418 PM EDT WED AUG 17 2005 ...STRONG THUNDERSTORMS TO DEVELOP ACROSS BERKELEY COUNTY THROUGH 5 PM... AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF MCCLELLANVILLE TO 16 MILES WEST OF SAINT STEPHEN...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STORMS WILL CONTINUE TO INTENSIFY THROUGH 5 PM AND WILL IMPACT JAMESTOWN...EADYTOWN...BONNEAU BEACH AND MONCKS CORNER...INCLUDING LAKE MOULTRIE...THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. BE PREPARED TO SEE SAFETY SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED OR IF SEVERE WEATHER IS OBSERVED.
Special weather statement, Aug 17, 4:55 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT WED AUG 17 2005 SCZ045-172130- BERKELEY- 455 PM EDT WED AUG 17 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 530 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM PRIOLEAU TO 2 MILES SOUTHWEST OF SHULERVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MONCKS CORNER TO 12 MILES NORTHWEST OF MCCLELLANVILLE...DRIFTING SOUTHEAST AT 5 TO 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LAKE MOULTRIE...MONCKS CORNER...CORDESVILLE...BETHERA... SHULERVILLE...HUGER...PINOPOLIS AND CHICORA...THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Aug 17, 6:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT WED AUG 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND CHARLESTON 32.78N 79.94W
08/17/2005 41 MPH CHARLESTON SC MESONET
REPORTED AT THE CHARLESTON COAST GUARD STATION ON THE
CHARLESTON HARBOR.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 63 min |
| Aug 17, 4:39 PM EDT | Heat Advisory | CHS | 26 hr |
Nearby
Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.